Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Gastric problems, constipation, flatulence. Is anemia and gastric problem related?

hello doctor...I m 29 female...My problem is that i have gastric problems often...I m a vegetarian since 2 months (avoiding all animal products and beverages, except occasional Lassi)...My Hb count is 12 and my pressure is 94/58....Except for a general low energy feeling, i do not have any other low BP symptoms. But my feeling of low energy and gastric problems (often trapping of gas in my cervical area behind my chest, ) causes me much discomfort...I also have constipation and flatulence . Most of my gastric problems are relieved by manual enema. But I am worried that will get dependent on enema. Is my anemia and gastric problems connected?...I also have DNS , Is that connected to my stomach problems (i read about post-nasal drip )?...
Asked On : Mon, 26 Nov 2012
Answers:  2 Views:  367
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response

Your blood pressure is on the low range of normal, but it is probably not the cause of your symptoms. Your general feeling of low energy might be due to vitamins and nutrient deficiency. Did you have a gastric bypass? that is a very common cause of vitamin deficiency, including Iron deficiency which might cause you to be anemic.

You should not become dependent on enemas, however you can hurt / damage the rectal area if you use them frequently, therefore I advise you to take a stool softener on a regular basis. The bloating, trapping of gas and flatulence might be related to your diet. You should diminish the amount of gas producing foods (look for the FODMAP diet, and try to follow it).
I don't know what you mean by DNS?
Answered: Mon, 26 Nov 2012
I find this answer helpful
General & Family Physician Dr. Divya Kuttikrishnan's  Response
Hello there,

Thanks for writing in.

Please try the following measures.

1. Drink 8-10 glasses of water a day. Water helps with good bowel movements.
2. Eat plenty of green leafy vegetables, other vegetables and fresh fruits.
3. Have Oats daily as a porridge. Have a fibre rich diet.
4. Soak a handful of raisins in water before going to sleep at night. In the morning, as soon as you get up , drink the raisin soaked water and eat the soaked raisins.
5. Avoid oily, fatty , deep fried food.
6. Avoid refined foods like maida, white bread, white rice. Switch to healthy whole grain options like whole wheat bread/pasta, brown rice etc.
7. Regular exercise 30 minutes a day, 5 days a week is a must. Exercise also helps in good bowel movements and reduces gas formation.
8. Take pantoprazole 40 mg daily in the morning half an hour before breakfast for 2 weeks.

If you follow all the above mentioned instructions, I'm quite positive that you will feel better soon.

Also, Your hemoglobin level (12) is normal.

I hope I have answered your queries .I will be happy to answer any further queries you might have.

Have a great day.

Dr.Divya Kuttikrishnan
Answered: Tue, 27 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor